MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, XL¸ 32/+7, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, XL¸ 32/+7, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED
Model Number N/A
Medical Device Problem Codes Unstable (1667); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 05/26/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: extended neck offset size 14 x 149mm stem length 12/14 neck taper standard body collarless uncemented femoral stem, catalog#: 00786401420; lot#: 62645373.54mm o.D.Size jj porous uncemented with cluster holes shell use with jj liners, catalog#: 00875705401, lot#: 6292691.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a revision procedure of the right hip approximately 2 months post implantation due to dislocation.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Review of the device history records identified no deviations or anomalies during manufacturing.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Devices are used for treatment.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: patient underwent an initial right total hip arthroplasty and approximately two months later the 1st revision was performed due to dislocations.Subsequently had multiple dislocations and was revised approximately seven years later.During the revision noted ruptured fascia layer, capsule and short external rotators deficient, instability, poor tissue tension, and proximal femur fracture while removing stem.The stem, head and polyethylene liner were exchanged, and cerclage wire placed on femur.Ruptured fascia layer with remnants found anteriorly and posteriorly.Capsule and short external rotators deficient posterior which is consistent with previous surgery and instability.Radiographs were provided and reviewed by a health care professional.Review of the available records identified anatomic alignment of the right hip arthroplasty.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, XL¸ 32/+7, TAPER 12/14
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14641303
Report Number0009613350-2022-00324
Device Sequence Number20050599
Product Code LZO
UDI-Device Identifier00889024430341
UDI-Public(01)00889024430341(17)230531(10)2708186
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2023
Device Model NumberN/A
Device Catalogue Number00-8775-032-04
Device Lot Number2708186
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer08/15/2022
Initial Report FDA Received Date06/09/2022
Supplement Report FDA Received Date08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/22/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight77 KG